Narrow Results Clear All
Search results for "North America"
Mix-ups between epidural analgesia and IV antibiotics in labor and delivery units continue to cause harm.
ISMP Medication Safety Alert! Acute Care Edition. October 4, 2018;23:1-4.
Increased urgency to prevent maternal mortality has uncovered various factors that diminish safety. This newsletter article reports on incidents involving the accidental misuse of epidural analgesia and intravenous antibiotics in labor and delivery care, describes contributing factors (e.g., health technology missteps, barcoding mistakes, and look-alike medications), and offers improvement strategies to mitigate harm.
PA-PSRS Patient Saf Advis. June 2008;5:53-56.
This article reports on cases of improper IV administration of sterile water, a high-alert substance, for the treatment of hypernatremia and provides risk reduction strategies for this potentially fatal error.
Cohen MR, Smetzer JL. Hosp Pharm. 2008;43:168-171.
This monthly selection of medication error reports provides examples of misinterpretation of dose information, mix-ups of look-alike fluid bags, and error-prone abbreviations.
ISMP Medication Safety Alert! Acute Care Edition. May 3, 2007;12:1-2.
This alert describes several incidents of heparin/insulin mix-ups and provides recommendations to prevent similar slips.